Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Nov 22, 2014, 4:53 PM CST for Zapata County, Texas. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 22, 2014, 4:53 PM CST (22:53 UTC)
- Expired
- Nov 22, 2014, 5:45 PM CST
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 203 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 5:20 PM CST | TSTM WND DMG | Zapata, TX | EMERGENCY MANAGER REPORTS A FEW OLDER HOUSES HAD ROOFS PARTIALLY REMOVED SEVERAL METAL BUILDINGS TRAILERS HAD ROOFS TOTALLY REMOVED...A CHAIN LINK FENCE WAS BLOWN DOWN...NUMEROUS TREES AND POWERLINES WERE BLOWN DOWN THROUGH THE CITY AND A LARGE OBJECT BLEW OFF |
| Nov 22, 5:20 PM CST | TSTM WND DMG | Zapata, TX | ROOF DAMAGE TO A HOUSE NEAR THE INTERSECTION OF 5TH AND HIDALGO IN ZAPATA. |
| Nov 22, 5:20 PM CST | TSTM WND DMG | Zapata, TX | ZAPATA COUNTY SHERIFFS OFFICE REPORTS NUMEROUS TREES AND POWER LINES DOWN IN THE TOWN OF ZAPATA. |
| Nov 22, 5:22 PM CST | TSTM WND GST 60 | Zapata, TX | |
| Nov 22, 5:22 PM CST | HAIL 1 | Zapata, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 3:06 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1125 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS54 KBRO 222253
SVRBRO
TXC505-222345-
/O.NEW.KBRO.SV.W.0029.141122T2253Z-141122T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 PM CST SAT NOV 22 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 545 PM CST
* AT 453 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND
DESTRUCTIVE 70 MPH WINDS...14 MILES SOUTH OF SAN YGNACIO...MOVING
EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SAN YGNACIO.
ZAPATA.
MORALES-SANCHEZ.
BUSTAMANTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL THAT COULD CAUSE
SERIOUS INJURY TO THOSE CAUGHT OUTDOORS...SIGNIFICANT DAMAGE OR
DESTRUCTION OF ROOFS AND VEHCILES...AND BREAK WINDOWS. PERSONS IN
MOBILE HOMES OR VEHICLES SHOULD MOVE IMMEDIATELY TO STRONGER SHELTER.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST
SATURDAY EVENING FOR CENTRAL TEXAS.
&&
LAT...LON 2709 9944 2710 9944 2718 9918 2680 9899
2674 9924 2679 9925 2681 9927 2684 9927
2687 9933 2691 9933 2693 9939 2696 9940
2697 9938 2701 9942 2701 9944 2702 9945
2706 9946
TIME...MOT...LOC 2253Z 254DEG 42KT 2685 9949
$$
JGG3 follow-up statements
354
WWUS54 KBRO 222307
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
507 PM CST SAT NOV 22 2014
TXC505-222345-
/O.CON.KBRO.SV.W.0029.000000T0000Z-141122T2345Z/
ZAPATA-
507 PM CST SAT NOV 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR CENTRAL ZAPATA COUNTY...
AT 507 PM CST... NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 5 MILES WEST OF ZAPATA...MOVING EAST AT
50 MPH. THIS DANGEROUS STORM WILL MOVE INTO THE ZAPATA
AREA...INCLUDING HIGHWAY 83 BETWEEN 515 AND 530 PM. TAKE COVER NOW!
THIS STORM IS CAPABLE OF PRODUCING...
DESTRUCTIVE BASEBALL SIZE HAIL.
DAMAGING WINDS TO 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
SAN YGNACIO.
ZAPATA.
MORALES-SANCHEZ.
BUSTAMANTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL THAT COULD CAUSE
SERIOUS INJURY TO THOSE CAUGHT OUTDOORS...SIGNIFICANT DAMAGE OR
DESTRUCTION OF ROOFS AND VEHICLES...AND BREAK WINDOWS. PERSONS IN
MOBILE HOMES OR VEHICLES SHOULD MOVE IMMEDIATELY TO STRONGER SHELTER.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM.
&&
LAT...LON 2709 9944 2710 9944 2718 9918 2680 9899
2674 9924 2679 9925 2681 9927 2684 9927
2687 9933 2691 9933 2693 9939 2696 9940
2697 9938 2701 9942 2701 9944 2702 9945
2706 9946
TIME...MOT...LOC 2307Z 254DEG 42KT 2689 9931
$$
JGG558
WWUS54 KBRO 222322
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
522 PM CST SAT NOV 22 2014
TXC505-222345-
/O.CON.KBRO.SV.W.0029.000000T0000Z-141122T2345Z/
ZAPATA-
522 PM CST SAT NOV 22 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CST
FOR SOUTHERN ZAPATA COUNTY...
AT 520 PM CST...LAW ENFORCEMENT OFFICIALS REPORTED QUARTER SIZED
HAIL AND 60 MPH WINDS IN ZAPATA. THIS STORM WILL CONTINUE TO IMPACT
THE ZAPATA AREA THROUGH AT LEAST 530 PM AS IT MOVES EAST AT 45 MPH.
THIS STORM IS CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
DAMAGING WINDS TO 70 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ZAPATA.
FALCON SHORES.
BUSTAMANTE.
HIGHWAY 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2701 9940 2712 9916 2681 9900 2681 9927
2684 9927 2687 9933 2691 9933 2693 9939
2696 9940 2697 9938 2699 9940
TIME...MOT...LOC 2321Z 253DEG 41KT 2692 9923
$$
JGG423
WWUS54 KBRO 222342
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
542 PM CST SAT NOV 22 2014
TXC505-222352-
/O.EXP.KBRO.SV.W.0029.000000T0000Z-141122T2345Z/
ZAPATA-
542 PM CST SAT NOV 22 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ZAPATA COUNTY WILL
EXPIRE AT 545 PM CST...
AT 542 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED EAST OF THE CITY OF
ZAPATA INTO SOUTHEASTERN ZAPATA COUNTY...WHERE A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CST.
LAT...LON 2701 9940 2712 9916 2681 9900 2681 9927
2684 9927 2687 9933 2691 9933 2693 9939
2696 9940 2697 9938 2699 9940
TIME...MOT...LOC 2342Z 253DEG 41KT 2699 9897
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 3:17 PM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 22, 3:17 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
317 PM CST SAT NOV 22 2014
.DISCUSSION...UPDATED ALL THE PRODUCTS FOR SEVERE THUNDERSTORM
WATCH 557. /68-JGG/
&&
.PREV DISCUSSION... /ISSUED 226 PM CST SAT NOV 22 2014/
SHORT TERM /NOW THROUGH SUNDAY NIGHT/...
IMPACTS...POTENTIAL FOR SEVERE THUNDERSTORMS CAPABLE OF DAMAGING
WINDS AND LARGE HAIL...WITH AN ISOLATED TORNADO POSSIBLE.
RELEVANT FEATURES...
UPPER LEVEL LOW CENTER IS OVER CHIHUAHUA STATE MEXICO...ABOUT ON
SCHEDULE WITH ITS PROGRESS SLOWED BY A BROAD SOUTHWESTERLY 70 TO
90 KT JET MAXIMUM OVER SOUTH TEXAS AND NORTHEASTERN MEXICO. A
STRONGER SOUTHEASTERLY JET IS MARCHING ACROSS THE DESERT SOUTHWEST
WITH WIND SPEEDS AROUND 110 TO 120 KTS. THIS WILL REACH THE UPPER
CLOSED LOW OVER THE NEXT FEW HOURS AND TILT THE TROUGH NEGATIVELY
AND RESULT IN A LARGE AMOUNT OF DIFFLUENCE/DIVERGENCE OVER SOUTH
TEXAS AND NORTHERN MEXICO. LEE TROUGHING AND RESPONSE TO THIS
UPPER LEVEL FEATURE IS ALREADY UNDERWAY WITH STRONG SOUTHEAST
WINDS OCCURRING ACROSS MOST OF THE REGION WITH GUSTS PUSHING 30 TO
35 MPH UNDER A THIN LAYER OF OVERCAST GENERATED BY WEAK WARM AIR
ADVECTION. 1800 UTC SPECIAL RELEASE SHOWS A MODEST CAP AROUND
800MB TO SURFACE BASED PARCELS BUT RELATIVELY STRONG MID LEVEL
LAPSE RATES AND STRONG LOW LAYER AND DEEP LAYER WIND SHEAR. THE
1200 UTC SOUNDING FROM MONTERREY MEXICO SHOWED A MUCH SHARPER
TERRAIN INDUCED INVERSION AND THE TRAJECTORY OF WINDS OVER
NORTHEASTERN TAMAULIPAS AND THE ABSENCE OF ANY CONVECTION
CURRENTLY SUGGESTS AT LEAST SOME OF THIS ELEVATED MIXED LAYER IS
SPREADING OVER SOUTH TEXAS...WHICH IS COMMON IN SUCH REGIMES.
LATE THIS AFTERNOON/TONIGHT...
THE PRESENCE OF THE AFOREMENTIONED CAP WILL LIKELY KEEP CONVECTION
AT BAY IN THE LATE AFTERNOON WHICH WILL PREVENT STORMS FROM
TAPPING THE FAVORABLE SHEAR PROFILES CURRENTLY PRESENT. HOWEVER
THE ARRIVAL OF THE UPPER LEVEL LOW WILL RESULT IN VERY STRONG
LARGE SCALE ASCENT WHICH SHOULD EASILY OVERCOME ANY RESIDUAL
CAPPING. THE ARRIVAL OF THIS EXTRA UPPER LEVEL IMPULSE ALSO
STRENGTHENS 925/850MB WINDS ALONG THE COAST IN NAM/RAP GUIDANCE.
THERE IS GOOD GUIDANCE CONSENSUS ON CONVECTION INITIATING IN A FEW
HOURS OVER THE SIERRA MADRE MOUNTAINS. THIS CONCEPT IS SUPPORTED
BY VISIBLE SATELLITE SHOWING CUMULUS BEGINNING TO BUBBLE IN THE
MOUNTAINS AND PLATEAU AHEAD OF THE UPPER TROUGH. THESE TSTMS ARE
THEN EXPECTED TO MOVE NORTHEAST INTO DEEP SOUTH TEXAS BY AROUND 6
TO 7 PM TONIGHT. SHEAR PROFILES ARE EXPECTED TO BE SUPPORTIVE OF
SUPER CELLS WHICH WILL EVENTUALLY LIKELY UPSCALE INTO A SQUALL
LINE/MCS BEFORE PUSHING INTO THE GULF OF MEXICO.
STORMS THAT DEVELOP EARLY IN THE EVENING WILL HAVE BETTER SURFACE
HEATING TO WORK WITH AND LARGER MIXED LAYER CAPE VALUES. THE NWS
STORM PREDICTION CENTER HAS HIGHLIGHTED OUR WESTERN COUNTIES WITH AN
ENHANCED POTENTIAL FOR VERY LARGE HAIL...GREATER THAN TWO INCHES IN
DIAMETER...WHICH SEEMS REASONABLE GIVEN THE LARGER CAPES THAT WILL
BE AVAILABLE AT THAT TIME FRAME AMID FAVORABLE SHEAR PROFILES.
THE LARGE SCALE LIFT IN THE MID AND UPPER LEVELS IS EXPECTED TO
BE SUFFICIENT HOWEVER TO KEEP AROUND 1000 TO 1500 J/KG OF MLCAPE
AVAILABLE AS THE STORMS/CLUSTERS MOVE EAST AMID STRONG DEEP LAYER
SHEAR. 0-3 KM CAPE VALUES WILL BE AROUND 500 TO 800 J/KG WITH LOW
LCL HEIGHTS. ADDITIONALLY INCREASES IN THE 850/925MB WIND FIELDS
AS THE UPPER LOW STRENGTHENS LOW PRESSURE TO OUR NORTHWEST RESULTS
IN 0-1KM SHEAR VALUES OF 20 TO 25 KTS CREATING ABOUT 150 M2/S2 OF
STORM RELATIVE HELICITY EAST OF THE 281 CORRIDOR THIS EVENING.
THIS WOULD SUPPORT A POTENTIAL FOR TORNADOES IN EITHER DISCRETE
SUPER CELLS OR QUASI LINEAR CONVECTIVE STRUCTURES AS THE SYSTEM
MOVES EASTWARD IN ADDITION TO A MORE WIDESPREAD THREAT OF DAMAGING
WINDS. STORM MOTION WILL ALSO LIKELY BE QUICK...AT 40 MPH OR
MORE...ESPECIALLY IN LINEAR STRUCTURES. STORM MOTION SHOULD BE TOO
FAST FOR SIGNIFICANT FLOODING CONCERNS ALTHOUGH DEEP MOISTURE WILL
SUPPORT BRIEF HEAVY RAINFALL AND POSSIBLY SOME LOCALIZED FLOODING.
A SURGE OF DEEP DRIER AIR MOVING IN FROM 850-700MB MOVES IN BEHIND
THE FRONT TONIGHT...ENDING RAINFALL/STORM CHANCES.
SUNDAY...MODERATE WESTERLY WINDS KEEP PUSHING IN DRIER AIR THROUGH
THE DAY SUNDAY LEADING TO A MUCH MORE TRANQUIL AND DRY WEATHER
PATTERN. TEMPERATURES WILL STILL BE FAIRLY WARM...INTO THE LOW 80S
BUT HUMIDITY VALUES WILL BE SIGNIFICANTLY LOWER.
SUNDAY NIGHT...A PUSH OF HIGH PRESSURE FROM THE NORTH WILL ARRIVE
LATE SUNDAY NIGHT BUT LIKELY NOT QUICKLY ENOUGH TO SIGNIFICANTLY
ALTER OVERNIGHT TEMPS. LOWS WILL BE IN THE MID TO UPPER 50S. /68-JGG/
LONG TERM /MONDAY THROUGH SATURDAY/...A MILD WEATHER WEEK WILL
PREVAIL DURING THE LONG TERM.
A WARM TO HOT SUNDAY WITH HIGH TEMPERATURES IN THE MID 80S WILL
TRANSITION INTO MORE SEASONAL WEATHER MONDAY THROUGH THE WEEK AS
MODIFIED MARITIME POLAR AIR FROM THE EAST PACIFIC ARRIVES FROM THE
WEST. THE PACIFIC AIR WILL ARRIVE IN TWO PULSES...ONE MONDAY AND
ANOTHER TUESDAY...USHERED ACROSS BY MID LEVEL SHORT WAVE TROUGHS
DIGGING SOUTHEAST DOWN THE SIDE OF A LARGE SCALE RIDGE WEST OF THE
ROCKIES. THE TWO PULSES WILL BE ACCOMPANIED BY DRY SURFACE AIR...
THOUGH A FEW CLOUDS MAY MATERIALIZE NEAR THE COAST MON AND TUE
DURING THE DAY BEFORE DRIER AIR SIMPLY OVERWHELMS THE AREA. HIGH
TEMPS WILL BE IN THE 70S EACH DAY...WITH LOWS IN THE 40S MONDAY
AND TUESDAY NIGHT AND THE 50S WED AND THU NIGHT. NORTH WINDS
THROUGH TUESDAY WILL BECOME LIGHT ON WED AND THEN TRANSITION TO
LIGHT SOUTHEAST BY THURSDAY...WHICH WILL SIGNAL THAT SFC HIGH
PRESSURE IS SHIFTING EAST OF THE AREA WHILE THE UPSTREAM RIDGE
BREAKS DOWN...AND THE BEGINNING OF MOISTURE RETURN AND SLIGHTLY
WARMER TEMPERATURES TOWARD THE END OF THE WEEK. OVERALL THROUGH...
A MILD AUTUMN WEEK IS AHEAD WITH LOTS OF SUN...AND NEAR NORMAL
TEMPS EXCEPT FOR A LITTLE COLDER THAN NORMAL TUE AND WED NIGHT.
MARINE...
TODAY THROUGH SUNDAY NIGHT....SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR ALL OF THE LOWER TEXAS COAST TODAY...AND FOR THE GULF
OF MEXICO WATERS TONIGHT DUE TO STRONG WINDS AND ROUGH SEAS.
IMPROVING CONDITIONS ARE FORECAST THROUGH SUNDAY WITH MORE
MODERATE SEAS AND LIGHT TO MODERATE WESTERLY WINDS. FAVORABLE
CONDITIONS ARE FORECAST SUNDAY NIGHT BEFORE ANOTHER SURGE OF HIGH
PRESSURE INCREASES NORTHERLY WINDS EARLY MONDAY MORNING.
MONDAY THROUGH THURSDAY...MODERATE NORTH WINDS MONDAY WILL REACH
CAUTION LEVELS ON THE GULF BY AFTERNOON...15 TO 20 KNOTS WITH
SEAS BUILDING TOWARD 6 FEET IN THE WAKE OF A PACIFIC COOL FRONT.
REINFORCING HIGH PRESSURE TUESDAY WILL RESULT IN STRONGER GUSTY
NORTH WINDS TUESDAY AFTERNOON THROUGH EARLY EVENING...POSSIBLY
REACHING 20 KNOTS AND LOW END SMALL CRAFT ADVISORY CONDITIONS WITH
SEAS BUILDING TOWARD 7 FEET IN A FEW SPOTS.
WIND CONDITIONS WILL IMPROVE TUESDAY NIGHT AND WEDNESDAY THOUGH
SEAS WILL REMAIN MODERATE. A LIGHT TO MODERATE SOUTHEAST WIND WILL
SET UP ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 82 59 73 / 70 0 0 0
BROWNSVILLE 64 84 59 74 / 70 0 0 0
HARLINGEN 62 84 58 73 / 70 0 0 0
MCALLEN 62 86 58 74 / 70 0 0 0
RIO GRANDE CITY 59 87 57 73 / 60 0 0 0
SOUTH PADRE ISLAND 67 79 64 73 / 70 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM CST THIS AFTERNOON FOR
GMZ130-132-135.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/60Hazardous weather outlook, Nov 22, 3:04 PM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 304 PM CST SAT NOV 22 2014 TXZ248>257-232115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 304 PM CST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR ALL OF THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS. DAMAGING WINDS OF 60 TO 70 MPH WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS. LARGE HAIL...AND ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 5 PM AND 10 PM TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RISK OF RIP CURRENTS MAY DEVELOP SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS EVENING. GMZ130-132-135-150-155-170-175-232115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 304 PM CST SAT NOV 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. STRONG TO SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING ON THE LOWER TEXAS GULF WATERS. WIND GUSTS OF 35 TO 50 KNOTS WILL BE POSSIBLE. SMALL CRAFT ADVISORIES CONTINUE OVER ALL GULF WATERS THROUGH TODAY AND FOR THE GULF OF MEXICO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORIES MAY BE NECESSARY MONDAY AND TUESDAY FOR NORTH WINDS BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS EVENING. JGG
In the hours before
Special weather statement, Nov 22, 1:41 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 141 PM CST SAT NOV 22 2014 TXZ248>257-230000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 141 PM CST SAT NOV 22 2014 ...RISK FOR SEVERE THUNDERSTORMS THIS EVENING... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MEXICO THIS AFTERNOON AND MOVE NORTHEASTWARD INTO THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS AFTER DARK TONIGHT. IT APPEARS CONDITIONS WILL BE FAVORABLE FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS OF 60 TO 70 MPH. LARGE HAIL UP TO GOLFBALL SIZE WILL ALSO BE POSSIBLE...ESPECIALLY WEST OF A RIO GRANDE CITY TO HEBBRONVILLE LINE. THERE IS ALSO A POTENTIAL FOR ISOLATED TORNADOES. STORMS WILL BECOME POSSIBLE BY AROUND 6 PM...AND LIKELY MOVE QUICKLY OFF THE GULF COAST BY 10 PM TO 11 PM. RESIDENTS WHO LIVE IN MOBILE HOMES OR LESSER CONSTRUCTED BUILDINGS WILL BE ESPECIALLY VULNERABLE IF SEVERE WEATHER THREATENS. HAVE A PLAN TO MOVE TO STRONGER SHELTER BEFORE THREATENING WEATHER ARRIVES. IF TRAVELING REMAIN EXTRA ALERT FOR THREATENING WEATHER AS CARS ARE ALSO MORE VULNERABLE TO SEVERE THUNDERSTORM WINDS. REMEMBER...SEVERE THUNDERSTORMS OCCUR MUCH MORE QUICKLY THAN TROPICAL STORMS AND HURRICANES. THE AVERAGE TIME BETWEEN THE ISSUANCE OF A TORNADO WARNING AND A TORNADO OCCURRING IS ONLY 13 MINUTES AND OFTEN SIGNIFICANTLY LESS! DO NOT WAIT TO TAKE ACTION! BE ALERT AND MONITOR FOR CHANGES IN THE WEATHER AND LISTEN FOR WATCHES...WARNINGS AND LATER STATEMENTS. JGG
Special weather statement, Nov 22, 4:29 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 PM CST SAT NOV 22 2014 TXZ248-222330- ZAPATA- 429 PM CST SAT NOV 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... ZAPATA COUNTY IN DEEP SOUTH TEXAS. UNTIL 530 PM CST... AT 429 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF STRONG THUNDERSTORMS...FROM 36 MILES NORTHWEST OF ZAPATA TO 34 MILES WEST OF ZAPATA...MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... LARGE HAIL OR DAMAGING WINDS IF IT DOES NOT WEAKEN PRIOR TO ARRIVAL. LOCATIONS IMPACTED INCLUDE... SIESTA SHORES. NEW FALCON. MORALES-SANCHEZ. BUSTAMANTE. IF THIS STORM MAINTAINS CURRENT INTENSITY SEVERE WEATHER... INCLUDING DAMAGING WINDS OR LARGE HAIL IS POSSIBLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 9:06 AM CST | Small Craft Advisory for Winds | BRO | 8 hr | |
| Nov 22, 5:30 PM CST | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.